Alert archive / Mississippi / Flash Flood Watches in 2014
Flash Flood Watch 2, NWS Jackson, MS
NWS Jackson, MS issued this flash flood watch at Mar 27, 2014, 9:55 PM CDT for 24 counties in Mississippi; Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2014, 9:55 PM CDT (02:55 UTC)
- Expired
- Mar 28, 2014, 5:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- None
All 27 counties
Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Franklin County, MS, Hinds County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Lincoln County, MS, Madison County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS, Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 30 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 970 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
673 WGUS64 KJAN 280255 FFAJAN URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 955 PM CDT THU MAR 27 2014 ...FLASH FLOOD WATCH TONIGHT OVER CENTRAL AND SOUTHERN PORTIONS OF THE ARKLAMISS... LAZ024>026-MSZ043>066-281000- /O.NEW.KJAN.FF.A.0002.140328T0255Z-140328T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... RIDGELAND...MADISON...CANTON...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR... CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS... HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLLINS...MOUNT OLIVE...LAUREL 955 PM CDT THU MAR 27 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL 5 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI. * UNTIL 5 AM CDT FRIDAY * TWO TO FOUR INCHES OF RAIN COULD FALL IN THE WATCH AREA AS VERY MOIST AIR CONTINUES TO SUPPORT A LARGE AREA OF SHOWERS AND THUNDERSTORMS OVER THE AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ EC
1 follow-up statement
399 WGUS64 KJAN 280957 FFAJAN FLOOD WATCH NATIONAL WEATHER SERVICE JACKSON MS 457 AM CDT FRI MAR 28 2014 ...FLASH FLOOD WATCH TO EXPIRE AT 5AM... OVERALL CONVECTIVE SYSTEM AS BEGUN TO PICK UP PACE TO THE EAST WITH A GRADUAL DRYING TREND EXPECTED THROUGH THE EARLY TO MID MORNING HOURS. WHILE SOME HEAVY DOWNPOURS WILL STILL BE POSSIBLE WITHIN THE CURRENT ACTIVITY...OVERALL RAINFALL RATES HAVE BEEN ON THE DECREASE AND WILL LET THE CURRENT FLASH FLOOD WATCH EXPIRE. LAZ024>026-MSZ043>066-281100- /O.EXP.KJAN.FF.A.0002.000000T0000Z-140328T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CATAHOULA-TENSAS-CONCORDIA-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN- HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES- INCLUDING THE CITIES OF...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... RIDGELAND...MADISON...CANTON...CARTHAGE...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...JACKSON...PEARL... BRANDON...RICHLAND...FOREST...MORTON...NEWTON...UNION...DECATUR... CONEHATTA...MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS... HAZLEHURST...WESSON...MAGEE...MENDENHALL...TAYLORSVILLE... RALEIGH...BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL... SHUBUTA...FAYETTE...NATCHEZ...BUDE...ROXIE...MEADVILLE... BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...BASSFIELD... COLLINS...MOUNT OLIVE...LAUREL 457 AM CDT FRI MAR 28 2014 ...FLASH FLOOD WATCH WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST LOUISIANA AND MISSISSIPPI WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING. $$ ALLEN
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood watch went out at Mar 27, 9:51 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 27, 9:51 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 951 PM CDT THU MAR 27 2014 .UPDATE... CONSIDERING ISSUANCE OF A FLASH FLOOD WATCH FOR CENTRAL/SOUTHERN PORTIONS OF THE FORECAST AREA. IMPRESSIVE HEAVY RAIN SET-UP WITH SPLIT UPPER LEVEL JET STRUCTURE AND LEFT EXIT REGION OF SUBTROPICAL JET STREAM ANCHORING CURRENT CONVECTIVE SYSTEM OVER THE AREA. PERSISTENT UPSTREAM LOW LEVEL THETAE ADVECTION IS STRONG AND WILL HELP TO MAINTAIN THE SYSTEM FOR MUCH OF THE NIGHT. EVENING RAOB AT JAN WAS NOT THE MOST EFFICIENT LOOKING WITH A 1.28 PRECIPITABLE WATER...BUT EXPECT CONTINUED MOISTENING TO MAKE THE AIRMASS MORE SUPPORTIVE OF HEAVY RAIN. OTHERWISE...THE FORECAST IS GENERALLY ON TRACK AND WILL CONTINUE TO MENTION POSSIBLITY OF A FEW STRONG/SEVERE STORMS CONTINUING AT LEAST FOR THE NEXT SEVERAL HOURS. /EC/ && .PREV DISCUSSION... /ISSUED 355 PM CDT THU MAR 27 2014/ SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT) THE PRIMARY CONCERNS WILL BE THE SEVERE POTENTIAL FOR LATER THIS AFTERNOON INTO THIS EVENING AND AGAIN EARLY FRIDAY AS WELL AS AFTERNOON AND EVENING. THIS FOLLOWED BY THE WIND ADVISORY CURRENTLY IN EFFECT THEN POPS AND TEMPS. LATEST SATELLITE IMAGERY SHOWED THE POLAR AND SUBTROPICAL JETS MOVING CONFLUENTLY OVER THE SOUTHERN STREAM. A DRY SLOT WAS NOTED BETWEEN BOTH JETS. A POLAR SHORTWAVE WAS MOVING OVER THE PLAINS. THE ARKLAMISS REGION WAS UNDER WEST TO SOUTHWEST IN THE MID TO UPPER LEVELS TO GOOD SOUTHERLY FLOW IN THE LOW LEVELS. SATELLITE IMAGERY WAS ALSO PICKING UP SOME RICH MOISTURE IN THE NORTHWEST GULF OF AROUND 1.7 INCHES. AREA RADARS WERE PICKING UP SOME CONVECTION FROM THE APPROACHING SHORT WAVE OVER THE ARKLATEX REGION. THERE HAS BEEN A FEW STRONG STORMS THERE. BREEZY CONDITIONS WERE NOTED ACROSS THE REGION WITH STRONGER WINDS IN THE DELTA REGION WITH GUSTS AROUND 30 KNOTS. SO WILL MAINTAIN WIND ADVISORY UNTIL 9 PM. DEWPOINTS ACROSS THE REGION WERE IN THE 40S AND 50S ACROSS THE REGION. FOR THIS AFTERNOON INTO TONIGHT...EXPECT CONVECTION ACROSS THE WEST FOR THIS AFTERNOON...WHICH WILL SPREAD ACROSS THE REGION FOR TONIGHT. THE LOCAL AND NATIONAL WRF MODELS SHOW THE CONVECTION SPREADING ACROSS THE REGION OVERNIGHT WITH HAIL BEING THE MAIN RISK. WILL COLOR THE HAIL RISK MAINLY THE WESTERN AREAS IN THE HWO AND GRAPHICAST.THIS WILL BE DUE TO THE STORMS BEING ELEVATED WITH THE AID OF THE CONFLUENT POLAR AND SUBTROPICAL JETS WITH THE BASE OF THE PLAINS SHORT WAVE MOVING INTO THE REGION. FOR TONIGHT SOME OF THE MODELS CUTS OFF SOME OF THE ACTIVITY DUE TO AN MCS ALONG THE GULF COAST OVERNIGHT. THE NATIONAL WRF MODELS SHOWS THE GULF COMPLEX DEEPER IN THE GULF WHILE A COMPLEX CROSSES THE REGION OVERNIGHT. SO WILL KEEP HIGH MOS POPS OVERNIGHT. PWATS WILL BE AROUND 1.6 INCHES WHICH IS AROUND THE 99TH PERCENTILE FOR THIS TIME OF YEAR. THIS COULD SPELL SOME LOCALLY HEAVY DOWNPOURS OVERNIGHT. THE LOCAL AND NATIONAL HIGH RES MODELS ARE SHOWING 2-3 INCHES GENERALLY SOUTH OF INTERSTATE 20. LOCAL WRF SHOWS 1-2 INCHERS IN THE NORTHWEST DELTA. FOR FRIDAY AND FRIDAY NIGHT...THINGS GET A LITTLE MORE POTENT FOR THIS PERIOD AS WE GET A POTENT SHORT WAVE COMBINED WITH A COLD FRONT TO MOVE THROUGH THE REGION. SOME OF THE MODELS POINT TO SOME SEVERE RISK EARLY IN THE EAST AND SOUTHEAST...WHICH WILL BE CONSIDERED FOR THE HWO AND GRAPHICAST BEFORE THE MAIN EVENT FOR FRIDAY AFTERNOON AND EVENING. THE GFS HINTS WITH THE K INDEX PARAMETERS...MESO HIGH AND OTHER FEATURES THAT AN MCS WILL MOVE ACROSS THE REGION FOR FRIDAY AFTERNOON AND EVENING. SOME OF THE FEATURES WILL BE SIG SEVERE LAYER AROUND 40K...K-INDEX 30 PLUS...LAPSE RATE 7-8C...LI -6 TO -10...AND MLCAPES 2000-3000. 0-3KM BULK SHEAR FLUCTUATES UP AND DOWN DURING THE DAY FROM 15 TO 35 KNOTS PERPENDICULAR TO ANYTHING COMING IN FROM THE WEST. MODELS SOUNDINGS SHOWS SOME PRETTY LONG 40 KNOT HODOGRAPHS...WHICH MAY SPELL SOME SUPERCELLS AND SPLITTING CELLS DURING THE PERIOD. PWATS WILL BE AROUND 1.5 INCHES...WHICH SPELLS ANOTHER AROUND OF LOCALLY HEAVY RAINFALL...WHICH WILL HAVE TO BE MONITORED ON TOP OF THE RAINFALL FOR THE PREVIOUS PERIOD. 0-1 KM SHEAR STILL DOES NOT LOOK IMPRESSIVE...BUT DEEP LAYER SHEAR STILL LOOKS PRETTY GOOD. SO THE PRIMARY RISK WILL CONTINUE TO BE LARGE HAIL AND DAMAGING WINDS. WILL KEEP THE MENTION OF TORNADOES OUT OF THE HWO FOR NOW. EXPECT THE STRONG ACTIVITY TO END BY AFTER MIDNIGHT AS THE BEST DYNAMICS SHIFTS AWAY FROM THE REGION AS THE COLD FRONT SWEEPS ACROSS THE EASTERN AREA. TIMING OF THE DEVELOP FOR FRIDAY AFTERNOON AND EVENING WILL BE DIFFICULT TO ASSESS IN A GRAPHICAST. IT WILL DEPEND ON HOW THINGS DEVELOP AFTER THE FIRST WAVE FOR TONIGHT. WARM AIR ADVECTION WILL PROVIDE HIGHS IN THE 70S AND LOWS WILL BE A LITTLE COOLER FOR FRIDAY NIGHT WITH MOST AREAS IN THE 50S. FOR SATURDAY AND SATURDAY NIGHT...THE FRONT WILL EXIT EAST OF THE REGION AS WE GO INTO MUCH CALMER CONDITIONS. EXPECT THE LAST OF THE SHOWERS TO EXIT THE EAST BY AFTERNOON. HIGH PRESSURE WILL BUILDS ACROSS THE REGION DURING THE PERIOD. TEMPERATURES ACROSS THE REGION WILL ONCE AGAIN COOL DOWN IN THE 40S FOR SATURDAY NIGHT. AS FAR AS TEMPS ARE CONCERN WENT GENERALLY CLOSE TO MAV AND GMOS GUIDANCE...EXCEPT WENT WITH A BLEND OF MAV/NAM FOR TONIGHTS LOWS. AS FAR AS POPS ARE CONCERN WENT WITH MAV GUIDANCE FOR TONIGHT...ADJUSTED HIGHER MET GUIDANCE FOR FRIDAY AND LOWERED EURO GUIDANCE FOR FRIDAY NIGHT. MAV LOOKED PRETTY GOOD FOR SATURDAY MORNING. /17/ SUNDAY THROUGH WEDNESDAY BUILDING MID LEVEL RIDGE IN THE WAKE OF THE SHORTWAVE WILL DOMINATE THE PATTERN THROUGH THE BEGINNING OF THE WEEK AS IT SLOWLY TRAVERSES THE REGION. BY MONDAY AFTERNOON...RIDGE LOOKS TO PUSH TO THE EAST WHILE SURFACE HIGH PRESSURE WILL HAVE ALREADY MOVED EAST ALLOWING LOW LEVEL SOUTHERLY FLOW TO BECOME ESTABLISHED. MID LEVEL SHORTWAVE MOVING THROUGH THE UPPER MS VALLEY WILL DRAG A WEAK SURFACE COLD FRONT INTO THE NORTHERN PORTIONS MONDAY NIGHT. WEAK LOW LEVEL FLOW SHOULD ALLOW SOME MOISTURE TO POOL ALONG THE BOUNDARY AND ENOUGH LIFT LOOKS TO BE PRESENT FOR A FEW SHOWERS. BOUNDARY CONTINUES TO SAG SOUTH TUESDAY WITH CONTINUED SHOWERS ALONG IT...BUT RAPIDLY PUSHES BACK NORTH BY TUESDAY NIGHT IN ADVANCE OF MORE POTENT WAVE MOVING OUT OF THE SW US. GFS AND EURO BEGIN TO DIVERGE WITH THE HANDLING OF THIS SYSTEM FOR WED/THU WITH THE GFS BEING SOMEWHAT FASTER. IN EITHER CASE...THIS SYSTEM WILL HAVE TO MONITORED AS DECENT SHEAR LOOKS TO BECOME COINCIDENT WITH HIGH CAPES AHEAD OF THE COLD FRONT./26/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 27, 4:23 PM CDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 423 PM CDT THU MAR 27 2014 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>027-034>036-040>042- 047-282130- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON- HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN- 423 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY FRIDAY AFTERNOON SOUTH WIND GUSTS OVER 30 MPH WILL REMAIN POSSIBLE INTO THIS EVENING AND A WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM FOR PORTIONS OF THE ARKLAMISS DELTA. A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THROUGH LATE EVENING WITH THE MAIN RISK BEING HAIL UP TO THE SIZE OF QUARTERS. THE LARGER RISK FOR SEVERE WEATHER WILL BE LATE TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF WEST CENTRAL MISSISSIPPI...PORTIONS OF EAST CENTRAL MISSISSIPPI...AND ALL OF NORTH CENTRAL MISSISSIPPI ON FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH FRIDAY NIGHT. MSZ028>033-037>039-043>045-282130- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON MS-LEAKE-NESHOBA- 423 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...FRIDAY AFTERNOON A RISK FOR SEVERE WEATHER WILL EXIST FOR LATE TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF WEST CENTRAL MISSISSIPPI...PORTIONS OF EAST CENTRAL MISSISSIPPI...AND ALL OF NORTH CENTRAL MISSISSIPPI ON FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. MSZ046-048>052-054>058-062>066-072>074-282130- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 423 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...FRIDAY A FEW STRONG TO LOCALLY SEVERE STORMS CAPABLE OF HAIL UP TO QUARTER SIZE AND DAMAGING WIND GUSTS WILL BE POSSIBLE EARLY FRIDAY MORNING THROUGH MIDDAY FRIDAY...MAINLY ALONG AND SOUTH OF A MERIDIAN TO BROOKHAVEN LINE. OTHERWISE...A LIMITED RISK FOR SEVERE WEATHER WILL EXIST FOR LATE TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND ALL OF SOUTH CENTRAL MISSISSIPPI ON FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION FRIDAY THROUGH FRIDAY NIGHT. LAZ023>026-MSZ053-059>061-282130- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 423 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT THROUGH FRIDAY A FEW SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THROUGH LATE EVENING WITH THE MAIN RISK BEING HAIL UP TO THE SIZE OF QUARTERS. THE MORE SIGNIFICANT RISK FOR SEVERE WEATHER WILL BE LATE TOMORROW AFTERNOON INTO FRIDAY EVENING AS A POTENT COMBINATION OF INSTABILITY AND WIND SHEAR PRODUCES STORMS WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WIND GUSTS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER WILL REMAIN POSSIBLE FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...PORTIONS OF CENTRAL MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...PORTIONS OF WEST CENTRAL MISSISSIPPI...AND ALL OF SOUTH CENTRAL MISSISSIPPI ON FRIDAY NIGHT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH FRIDAY NIGHT. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Mar 27, 8:30 PM CDT, 1 hour 25 minutes before
LAZ024-026-280200-
CONCORDIA LA-CATAHOULA LA-
830 PM CDT THU MAR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
830 PM CDT THU MAR 27 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER ARCHIE AT 830 PM CDT...MOVING
NORTHEAST AT 45 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL CATAHOULA AND NORTHERN CONCORDIA PARISHES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3183 9157 3179 9158 3175 9154 3175 9142
3170 9140 3165 9140 3162 9148 3164 9150
3161 9152 3147 9195 3161 9202 3165 9202
TIME...MOT...LOC 0130Z 247DEG 39KT 3159 9189
BKLocal storm report, Mar 27, 8:36 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
836 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 4 SW EUPORA 33.51N 89.33W
03/27/2014 E1.00 INCH WEBSTER MS PUBLIC
&&
DLLocal storm report, Mar 27, 8:57 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
857 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 4 WNW MATHISTON 33.56N 89.19W
03/27/2014 WEBSTER MS EMERGENCY MNGR
TREES WERE DOWNED BETWEEN EUPORA AND MATHISTON
&&
DLLocal storm report, Mar 27, 9:10 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG 4 WNW MATHISTON 33.56N 89.19W
03/27/2014 WEBSTER MS EMERGENCY MNGR
LIGHT DAMAGE TO A DOUBLE WIDE TRAILER BETWEEN EUPORA AND
MATHISTON
&&
DLSpecial weather statement, Mar 27, 9:23 PM CDT, 32 minutes before
MSZ018-019-280255-
SUNFLOWER MS-BOLIVAR MS-
923 PM CDT THU MAR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT THU MAR 27 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED OVER BENOIT AT 924 PM CDT...MOVING
NORTHEAST AT 60 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN BOLIVAR AND NORTHEASTERN SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3399 9045 3398 9044 3379 9045 3354 9102
3366 9111 3367 9104 3369 9103 3371 9105
3371 9109 3400 9053
TIME...MOT...LOC 0224Z 240DEG 58KT 3367 9096
BKSpecial weather statement, Mar 27, 9:34 PM CDT, 21 minutes before
LAZ024-026-280305-
CONCORDIA LA-CATAHOULA LA-
934 PM CDT THU MAR 27 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
934 PM CDT THU MAR 27 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES NORTHWEST OF LARTO AT 934
PM CDT...MOVING EAST AT 35 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTH CENTRAL CATAHOULA AND WEST CENTRAL CONCORDIA PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3138 9201 3153 9201 3157 9172 3133 9171
3133 9202 3138 9202
TIME...MOT...LOC 0234Z 268DEG 29KT 3143 9199
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:30 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 15 min |
| Mar 27, 7:35 PM CDT | Special Weather Statement | JAN | Webster | 20 min |
| Mar 27, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 36 min |
| Mar 27, 8:09 PM CDT | Special Weather Statement | JAN | Clay | 31 min |
| Mar 27, 9:23 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Mar 27, 10:22 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Mar 27, 11:07 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Jefferson | 38 min |
| Mar 27, 11:39 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 21 min |
| Mar 27, 11:42 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 48 min |
| Mar 28, 12:00 AM CDT | Special Weather Statement | JAN | Lamar | 30 min |
| Mar 28, 1:12 AM CDT | Flash Flood Warning | JAN | Adams, Claiborne, Copiah, Franklin, Jefferson, Lawrence and 2 more | 2 hr |
| Mar 28, 2:22 AM CDT | Special Weather Statement | JAN | Jasper, Smith | 28 min |
| Mar 28, 6:13 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 47 min |
| Mar 28, 6:47 AM CDT | Flash Flood Warning | JAN | Forrest, Lamar, Marion | 118 min |
| Mar 28, 7:01 AM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Jones | 119 min |
| Mar 28, 10:16 AM CDT | River Flood Warning | JAN | Jones | 5 days |
| Mar 28, 10:16 AM CDT | River Flood Warning | JAN | Clarke | 36 hr |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Copiah, Simpson | 5 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Lawrence | 6 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Neshoba | 5 days |
| Mar 28, 12:42 PM CDT | River Flood Warning | JAN | Leake | 3 days |
| Mar 28, 3:38 PM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 15 more | 11 hr |
| Mar 28, 6:38 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 67 min |
| Mar 27, 8:30 PM CDT | Special Weather Statement | JAN | Catahoula | 30 min |
| Mar 27, 9:34 PM CDT | Special Weather Statement | JAN | Concordia | 31 min |
| Mar 27, 9:47 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 43 min |
| Mar 28, 12:50 AM CDT | Special Weather Statement | JAN | Franklin | 20 min |
| Mar 28, 6:53 PM CDT | Special Weather Statement | JAN | Concordia | 32 min |
Nearby
Flash Flood Watches in Mississippi, 2014Flash Flood Watches in Louisiana, 2014Every flash flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.